Alert archive / Colorado / Flash Flood Warnings in 2013
Flash Flood Warning 1, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Jul 1, 2013, 4:28 PM MDT for El Paso County, Colorado. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2013, 4:28 PM MDT (22:28 UTC)
- Expired
- Jul 1, 2013, 7:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- None
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 85 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 5:20 PM MDT | FLASH FLOOD | 1 Nw Manitou Springs, CO | HIGHWAY 24 CLOSED AT CAVE OF THE WINDS DUE TO ROCKS AND MUD WASHED ACROSS THE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 592 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1067 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
410 WGUS55 KPUB 012228 FFWPUB COC041-020130- /O.NEW.KPUB.FF.W.0001.130701T2228Z-130702T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PUEBLO CO 428 PM MDT MON JUL 1 2013 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... * UNTIL 730 PM MDT * AT 427 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL ACROSS THE WALDO CANYON BURN SCAR. RAINFALL REPORTS OF THREE TO SIX TENTHS OF AN INCH OF RAIN OVER THE WALDO CANYON BURN SCAR. * THIS IS VERY DANGEROUS LIFE THREATENING SITUATION. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...COLORADO SPRINGS AND CASCADE. THERE ARE REPORTS OF DEBRIS AND HIGH WATER COMING DOWN WILLIAMS CANYON. JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS... SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS. LAT...LON 3900 10493 3892 10484 3883 10494 3898 10503 $$
5 follow-up statements
095 WGUS75 KPUB 012306 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 506 PM MDT MON JUL 1 2013 COC041-020130- /O.CON.KPUB.FF.W.0001.000000T0000Z-130702T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EL PASO CO- 506 PM MDT MON JUL 1 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL EL PASO COUNTY UNTIL 730 PM MDT... AT 501 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SIGNIFICANT DEBRIS ALONG HIGHWAY 24 NEAR MILE MARKER 297. DEBRIS IS CONTINUING TO FLOW IN FOUNTAIN CREEK...WILLIAMS CREEK...AND CAMP CREEK. THIS IS A VERY DANGEROUS LIFE THREATENING SITUATION. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...COLORADO SPRINGS AND CASCADE. CREEKS ARE CONTINUING TO FLOW FAST. THERE WERE REPORTS OF WATER FLOWING ON CANYON AVENUE IN MANITOU SPRINGS. JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS... SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS. LAT...LON 3900 10493 3892 10484 3883 10494 3898 10503 $$
261 WGUS75 KPUB 012329 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 529 PM MDT MON JUL 1 2013 COC041-020130- /O.CON.KPUB.FF.W.0001.000000T0000Z-130702T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EL PASO CO- 529 PM MDT MON JUL 1 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL EL PASO COUNTY UNTIL 730 PM MDT... AT 523 PM MDT...HIGHWAY 24 IS CLOSED NEAR CAVE OF THE WINDS DUE TO DEBRIS ON THE ROAD FROM FLASH FLOODING. THERE HAVE BEEN REPORTS OF MUD ON SOME STREETS IN MANITOU SPRINGS. ANOTHER THUNDERSTORM IS HEADING SOUTH TOWARDS THE BURN SCAR..AND IT MAY EACH THE BURN SCAR AROUND 600 PM. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...COLORADO SPRINGS AND CASCADE. JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS... SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS. LAT...LON 3900 10493 3892 10484 3883 10494 3898 10503 $$
722 WGUS75 KPUB 012354 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 554 PM MDT MON JUL 1 2013 COC041-020130- /O.CON.KPUB.FF.W.0001.000000T0000Z-130702T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EL PASO CO- 554 PM MDT MON JUL 1 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL EL PASO COUNTY UNTIL 730 PM MDT... AT 548 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT A SECOND ROUND OF SHOWERS AND THUNDERSTORMS IS JUST REACHING THE NORTH END OF THE WALDO CANYON BURN SCAR. RADAR INDICATES THIS ROUND OF RAINFALL IS CONSIDERABLY LIGHTER THAN THE INTENSE...HEAVY RAIN THAT MOVED THROUGH EARLIER. CURRENT INDICATIONS ARE THAT LESS THAN 2 TENTHS OF AN INCH OF ADDITIONAL RAINFALL WILL FALL ACROSS THE BURN SCAR WITH THIS NEXT ROUND OF SHOWERS. WHILE THIS AMOUNT OF RAINFALL MAY RESULT IN SOME BRIEF INCREASE IN RUNOFF...IT IS CURRENTLY NOT EXPECTED TO WORSEN THE CURRENT FLASH FLOOD SITUATION SIGNIFICANTLY. HOWEVER...PEOPLE IN AND AROUND THE BURN SCAR MUST STILL REMAIN VIGILANT. IF INTENSE...HEAVY RAINFALL MOVES INTO YOUR AREA...MOVE TO HIGHER GROUND AT ONCE. JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS...SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS. LAT...LON 3900 10493 3892 10484 3883 10494 3898 10503 $$
230 WGUS75 KPUB 020039 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 639 PM MDT MON JUL 1 2013 COC041-020130- /O.CON.KPUB.FF.W.0001.000000T0000Z-130702T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EL PASO CO- 639 PM MDT MON JUL 1 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL EL PASO COUNTY UNTIL 730 PM MDT... AT 630 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT SHOWERS AND THUNDERSTORMS HAVE MOVED SOUTH OF THE WALDO CANYON BURN SCAR...WITH NO ADDITIONAL SHOWERS EVIDENT UPSTREAM. THE CURRENT ONGOING FLASH FLOODING IS NOT EXPECTED TO BE AGGRAVATED BY THE MOST RECENT ROUND OF SHOWERS THAT JUST MOVED THROUGH...AS ADDITIONAL RAINFALL AMOUNTS WERE LESS THAN A FEW HUNDREDTHS. THE ONGOING FLASH FLOOD SITUATION FROM THE EARLIER HEAVIER RAINS WILL CONTINUE. THIS IS A VERY DANGEROUS LIFE THREATENING SITUATION. RUNOFF FROM EXCESSIVE RAINFALL HAS CAUSED FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT HAVE EXPERIENCED FLOODING INCLUDE MANITOU SPRINGS AND SURROUNDING AREAS. JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS...SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS. LAT...LON 3900 10493 3892 10484 3883 10494 3898 10503 $$
126 WGUS75 KPUB 020126 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 726 PM MDT MON JUL 1 2013 COC041-020137- /O.EXP.KPUB.FF.W.0001.000000T0000Z-130702T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EL PASO CO- 726 PM MDT MON JUL 1 2013 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WEST CENTRAL EL PASO COUNTY WILL BE ALLOWED TO EXPIRE AT 730 PM MDT... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. NO ADDITIONAL SHOWERS ARE EVIDENT UPSTREAM AT THIS TIME. STREAMS AND CREEKS IN THE WARNED AREA WERE RECEDING...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS... SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS. LAT...LON 3900 10493 3892 10484 3883 10494 3898 10503 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 2:52 PM MDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 1, 2:52 PM MDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 252 PM MDT MON JUL 1 2013 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 248 PM MDT MON JUL 1 2013 CURRENT WATER VAPOR IMAGERY AND UPPER AIR ANALYSIS INDICATING MODERATE NORTHERLY FLOW ALOFT ACROSS THE STATE AS A HIGH AMPLITUDE RIDGE PERSISTS ACROSS THE DESERT SOUTHWEST THROUGH THE GREAT BASIN AND INTERMOUNTAIN WEST REGION WITH AN UPPER LOW AND BROAD UPPER TROUGH REMAINING IN PLACE ACROSS THE CENTRAL CONUS. WATER VAPOR IMAGERY ALSO INDICATING AN EMBEDDED SHORT WAVE DIGGING DOWN THE BACK SIDE OF THE UPPER RIDGE ACROSS THE ROCKIES AT THIS TIME. CURRENT SATELLITE AND RADAR DATA INDICATING SHOWERS AND THUNDERSTORMS ACROSS SOUTH CENTRAL WYOMING AND INTO THE NORTHERN FRONT RANGE WITH MORE CONVECTION ACROSS THE SOUTHEASTERN MTS AT THIS TIME. FURTHER EAST...MORNING CONVECTION HAS KEPT TEMPERATURE RATHER COOL FOR EARLY JULY STANDARDS WITH READINGS IN THE 60S TO MID 70S AT THIS TIME. TONIGHT...HAVE STAYED CLOSER TO THE HIGHER RES MODELS WHICH KEEP CONVECTION THROUGH THE LATE EVENING TIED TO AREAS OVER AND NEAR THE HIGHER TERRAIN WITH BEST COVERAGE ACROSS THE EASTERN MTS AS THE EMBEDDED SHORT WAVE CONTINUES TO MOVE SOUTH. THE BRISK NORTHERLY FLOW ALOFT OWNING TO BULK SHEARS AROUND 40KTS...THOUGH THE MODEST INSTABILITY SHOULD LIMIT STORM STRENGTH AND DURATION OVER THE AREA. HOWEVER...STILL CAN NOT RULE OUT A FEW STRONGER STORMS PRODUCING BRIEF HEAVY RAINFALL AND SMALL HAIL...WHICH WILL STILL POSE THE POTENTIAL FOR LOCALIZED FLASH FLOODING ACROSS THE WALDO AND OTHER RECENT BURN SCARS OF SOUTHEAST AND SOUTH CENTRAL COLORADO. HAVE ALSO KEPT SLIGHT POPS ACROSS THE FAR SOUTHEAST THROUGH THE OVERNIGHT HOURS...AS MODEL SOUNDINGS INDICATING THE POTENTIAL FOR ELEVATED CONVECTION WITH H7 WAA DEVELOPING LATER TONIGHT. MORE OF THE SAME FOR TOMORROW...WITH MODERATE NORTHERLY FLOW ALOFT PERSISTING AS UPPER LEVEL RIDGING AND CENTRAL CONUS TROUGH SLOWLY MOVE EAST. MODELS INDICATING SOME DRYING ALOFT MIXING DOWN ACROSS THE AREA WITH MODEST INSTABILITY AND CAPES BETWEEN 400-800 J/KG PROGGED ACROSS THE AREA. BEST COVERAGE OF STORMS TO REMAIN OVER AND NEAR THE HIGHER TERRAIN WITH ENOUGH SHEAR TO PRODUCE A FEW STRONGER STORMS. TEMPS ALOFT PROGGED TO WARM SLIGHTLY AND SHOULD SEE TEMPS A FEW DEGREES WARMER THAN TODAY...THOUGH STILL BELOW SEASONAL LEVELS...ESPECIALLY ACROSS THE EASTERN PLAINS. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 248 PM MDT MON JUL 1 2013 TUESDAY NIGHT-WEDNESDAY NIGHT...THE UPPER LEVEL RIDGE AXIS REMAINS THROUGH THE GREAT BASIN AND NORTHERN ROCKIES WITH CLOSED UPPER LOW OVER IOWA AND MEANDERING SLOWLY NORTHEAST. OVER COLORADO...NORTHERLY FLOW ALOFT WILL CONTINUE DURING THE EARLY PORTION OF THE EXTENDED PERIOD. BOTH GFS AND ECMWF CONTINUE TO SHOW SOME WEAK DISTURBANCES AND MID LEVEL MOISTURE TRAPPED UNDERNEATH THE RIDGE. AT THE SURFACE...EAST TO SOUTHEAST WINDS CONTINUE WITH SURFACE DEWPOINTS PROGGED TO BE IN THE MID 40S TO LOWER 50S. WILL CONTINUE TO SEE DIURNAL THUNDERSTORM DEVELOPMENT...ESPECIALLY IN AND NEAR THE MOUNTAINS. SHOULD SEE TEMPERATURES BEGIN TO WARM SOME ON WEDNESDAY...SO HAVE BUMPED UP HIGH TEMPS A FEW DEGREES. THURSDAY-MONDAY...UPPER RIDGE AXIS IS FLATTENED AS STRONG UPPER TROF MOVES INTO THE PACIFIC NORTHWEST. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EVENING...WITH CONVECTION POSSIBLY MORE WIDESPREAD SATURDAY AFTERNOON AND EVENING AS A PIECE OF ENERGY MOVES THROUGH COLORADO DURING THE AFTERNOON. DIFFICULT TO TIME THE WEAK WAVES MOVING THROUGH THE FLOW HOWEVER. MOST OF THE THUNDERSTORM ACTIVITY WILL BE CONFINED TO THE MOUNTAINS AND ADJACENT AREAS THROUGH THE PERIOD...THOUGH A FEW STORMS COULD MAKE IT OFF THE MOUNTAINS AND ONTO THE PLAINS. ALSO NOTE THAT THE ECMWF IS QUITE A BIT DRIER THAN THE GFS DURING THIS TIMEFRAME. TEMPERATURES DURING THIS PERIOD RETURN TO LEVELS THAT ARE AT OR ABOVE SEASONAL AVERAGES. STARK && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 248 PM MDT MON JUL 1 2013 ISOLATED TO SCATTERED STORMS TO CONTINUE OVER AND NEAR THE HIGHER TERRAIN THROUGH THE LATE EVENING...WITH PARTIAL CLEARING OVERNIGHT...SAVE THE FAR SE PLAINS WHERE A FEW ELEVATED STORMS WILL REMAIN POSSIBLE THROUGH THE OVERNIGHT. STILL COULD SEE SOME LOCALLY HEAVY RAIN AND BRIEF MVFR TO POTENTIALLY IFR CONDITIONS WITH STORMS...MAINLY AT COS AND ALS. MORE OF THE SAME EXPECTED TOMORROW WITH SCATTERED LATE MORNING AND AFTERNOON CONVECTION OVER AND NEAR THE HIGHER TERRAIN. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MW LONG TERM...STARK AVIATION...MW
Hazardous weather outlook, Jul 1, 11:43 AM MDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1143 AM MDT MON JUL 1 2013 COZ058>089-093>099-021400- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1143 AM MDT MON JUL 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS THE AREA THIS AFTERNOON AND EVENING. THE MAIN THREATS FROM STORMS WILL BE CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. THE STRONGEST STORMS WILL ALSO BE CAPABLE OF PRODUCING SMALL HAIL TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 45 MPH. THERE IS ALSO THE POTENTIAL FOR LOCALIZED FLASH FLOODING TODAY. THE HIGHEST RISK FOR FLOODING WILL BE OVER THE PIKES PEAK REGION...PARTICULARLY THE BLACK FOREST AND WALDO CANYON BURN SCAR AREAS. RESIDENTS AND VISITORS TO THIS AREA SHOULD PAY CLOSE ATTENTION TO THE LATEST WEATHER INFORMATION...AND BE PREPARED TO TAKE ACTION IF AN ADVISORY OR WARNING IS ISSUED FOR THEIR AREA. WHILE THE RISK OF FLOODING IS LOWER ACROSS THE REST OF SOUTHEAST COLORADO...THERE WILL ALSO BE A HEIGHTENED RISK FROM ANY STRONG STORMS THAT DEVELOP LATER TODAY...PARTICULARLY OVER THE BURN SCAR AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY...WITH THE HIGHEST CHANCES FOR PRECIPITATION BEING OVER AND NEAR THE MOUNTAINS. THE MAIN THREATS FROM STORMS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO AROUND 45 MPH. A FEW OF THE STRONGER STORMS MAY ALSO PRODUCE SMALL HAIL. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE...AND WILL BE OF PARTICULAR CONCERN ON THE BURN SCARS. WITH THE INCREASED POTENTIAL FOR THUNDERSTORMS THROUGH THE HOLIDAY WEEK...THOSE WITH ACTIVITIES IN AND NEAR THE BURN SCARS SHOULD REMAIN VIGILANT FOR THE POTENTIAL FOR HEAVY RAINFALL AND FLASH FLOODING. MAKE SURE YOU HAVE A PLAN OF ACTION SHOULD HEAVY RAIN OCCUR OR A FLASH FLOOD WARNING IS ISSUED. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. 23/23
In the hours before
Special weather statement, Jul 1, 11:06 AM MDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1106 AM MDT MON JUL 1 2013 COZ094-011730- EASTERN LAS ANIMAS COUNTY- 1106 AM MDT MON JUL 1 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... AT 1102 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 19 MILES NORTHWEST OF KIM...OR 38 MILES SOUTH OF LA JUNTA...WHICH WAS MOVING TOWARD THE SOUTH AT 30 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL LAS ANIMAS COUNTY. PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. STARK
Special weather statement, Jul 1, 3:13 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 313 PM MDT MON JUL 1 2013 COZ081-084-085-012145- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT- 313 PM MDT MON JUL 1 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL TELLER COUNTY IN CENTRAL COLORADO... WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...WEST CENTRAL COLORADO SPRINGS. AT 308 PM MDT...A THUNDERSTORM WAS APPROACHING THE WALDO CANYON BURN SCAR. PRECIPITATION TOTALS OF ONE TENTH TO TWO TENTHS OF AN INCH ARE EXPECTED OVER THE SOUTHWEST PORTION OF THE BURN SCAR. THE THUNDERSTORM WAS NEAR CHIPITA PARK...OR 11 MILES NORTHWEST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... EXTREME WEST CENTRAL COLORADO SPRINGS.
Special weather statement, Jul 1, 3:38 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 338 PM MDT MON JUL 1 2013 COZ081-084-085-012200- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT- 338 PM MDT MON JUL 1 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...WEST CENTRAL COLORADO SPRINGS. A THUNDERSTORM IS APPROACHING THE WALDO CANYON BURN SCAR FROM THE NORTH. PRECIPITATION TOTALS FROM THIS STORM ARE EXPECTED TO BE LESS THAN TWO TENTHS OF AN INCH. AT 332 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES SOUTHWEST OF MONUMENT...OR 15 MILES NORTHWEST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE SOUTH AT 30 MPH. LOCATIONS IMPACTED INCLUDE... CASCADE. EXTREME WEST CENTRAL COLORADO SPRINGS.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 4:11 PM MDT | Areal Flood Advisory | PUB | El Paso | 49 min |
Nearby
Flash Flood Warnings in Colorado, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.